Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Right flank pain. Blood work, urinalysis and CT showed elevated WBC, kidney stones. Had taken prednisone. Cause of pain?

I was seen in the er for right flank pain. Blood work, urinalysis , and a CT was done. Urine was clean, I have an elevated white cell count on my CBC, and kidney stones in my right kidney. Dr said the elevated white count was due to the prednisone I was given for an allergic reaction I had the day prior and could not give an answer for the flank pain. Could the kidney stones be causing the pain? I have had at least one of the stones found in my kidney since Oct of 2009. And would only 3 doses of prednisone elevate my white blood cell count?
Asked On : Mon, 28 May 2012
Answers:  1 Views:  221
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pathologist and Microbiologist 's  Response
Hi there,I hope you are feeling better now. Your elevated white cell counts can indeed be due to prednisone treatment, or it also could be because of any underlying infection.As you say that you have kidney stone the pain could be caused if the stone is small enough to have passed into the ureters that is the tube that connects you kidney to the bladder. The passage of these stone give rise to flank pain. Even a single dose of prednisone can give rise to elevated WBC counts but then tend to come back to previous levels once the drug is stopped. If the pain continues it would be a good idea to get a KUBor IVP done to rule out stone in the ureter and a permanent treatment. Neglected cases may lead to kidney damage in the future. Your urologist will be the best guide in such matters. Take care!
Answered: Tue, 29 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor